MAUDE Adverse Event Report: ELI LILLY AND COMPANY HUMAPEN LUXURA HALF-DOSE PEN; FOR TREATMENT PURPOSES

ELI LILLY AND COMPANY HUMAPEN LUXURA HALF-DOSE PEN; FOR TREATMENT PURPOSES
Model Number MS9673A
Medical Device Problem Codes Failure to Deliver (2338); Mechanical Jam (2983)
Health Effect - Clinical Code Hyperglycemia (1905)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further follow-up is planned.Evaluation summary: the mother of a male patient reported that the plunger of her son's humapen luxura hd device did not go down and the pen was not dispensing insulin.The patient experienced increased blood glucose.The device was not returned for investigation (batch 1706g06, manufactured june 2017), but troubleshooting was performed with guidance from a trained professional and the issue was resolved.As the device was able to dispense insulin, the presence of a malfunction could not be confirmed.All humapen luxura hd devices are assessed for injection screw travel at the end of the manufacturing process, thus ensuring device functionality with high probability.The patient's mother reported that the device was stored in the refrigerator.The core instructions for use states to not to store the device in a refrigerator.There is evidence of improper storage.The patient stored the device in the refrigerator.It is unknown if this is relevant to the event of increased blood glucose.
 
Event or Problem Description
Lilly case id: (b)(4).This report is associated with product complaint: (b)(4).This spontaneous case, reported by a consumers who contacted the company to report adverse event and product complaint (pc), concerned a male patient of unknown age and origin.Medical history and concomitant medications were not provided.The patient received insulin lispro (rdna origin) (humalog 100u/ml) cartridge via a reusable humapen luxura hd pen, for the treatment of an unknown indication, beginning on an unknown date.Dose and frequency were not provided.On an unknown date, after starting the insulin lispro treatment, the humapen luxura hd pen was not dispensing insulin lispro.The plunger did not went down, but the dose selector knob and injector were operating normally.Due to this issue, on unknown date, the patient experienced high glucose (pc (b)(4), lot number 1706g06) and was hospitalized for one day.According to reporter, the increase in the glucose rate was due to the problem in the humapen luxura hd pen.During the initial report, a troubleshooting was performed with device, so the plunger was released and the device was able to dispense the insulin lispro again.It was stated the needle was not reused and the humapen luxura hd device was not stored with needle attached.No information regarding corrective treatment, outcome of the event and status of insulin lispro treatment was provided.It was unknown who operated the device and if the person was a trained user.This device model and reported device had been used for less than a year.Devices return was not expected since troubleshooting was performed during the call and complaint was resolved.The reporting consumers did not provide the relatedness of the event with the insulin lispro treatment but related with humapen luxura hd.Edit 28oct2022: upon review, added description of pc in the narrative.Edit 31oct2022: upon review for expedite reporting purposes, amended information regarding return status into device statement and amended some chronological order in case narrative.Update 03nov2022: additional information received on 02nov2022 from the global product complaint database.Entered device specific safety summary (dsss).Updated the medwatch fields/ european and canadian (eu/ca) device information for pc (b)(4) associated with lot number 1706g06 of humapen luxura hd pen.Updated improper use and storage from no to yes, date of manufacturer, device return status to no.Corresponding fields and narrative updated accordingly.Edit 03nov2022: updated medwatch fields for expedited device reporting and added contact log accordingly.No new information added.

Brand Name
HUMAPEN LUXURA HALF-DOSE PEN
Common Device Name
FOR TREATMENT PURPOSES
Manufacturer (Section D)
ELI LILLY AND COMPANY
lilly corporate center
indianapolis IN 46285
Manufacturer (Section G)
PHILLIPS-MEDISIZE CORPORATION
medical device manufacturing
415 red cedar street
menomonie WI 54751
Manufacturer Contact
chris davis
lilly corporate center
indianapolis, IN 46285
3174334585
MDR Report Key15723167
Report Number1819470-2022-00084
Device Sequence Number15255155
Product Code FMF
UDI-Device Identifier00300029673019
UDI-Public00300029673019
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K100988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMS9673A
Device Catalogue NumberMS9673
Device Lot Number1706G06
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2022
Initial Report FDA Received Date11/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale